Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Weyl's Theorem for pairs of commuting hyponormal operators


Authors: Sameer Chavan and Raúl Curto
Journal: Proc. Amer. Math. Soc. 145 (2017), 3369-3375
MSC (2010): Primary 47A13; Secondary 47B20
DOI: https://doi.org/10.1090/proc/13479
Published electronically: April 12, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathbf {T}$ be a pair of commuting hyponormal operators satisfying the so-called quasitriangular property

$\displaystyle \textrm {dim} \; \textrm {ker} \; (\mathbf {T}-\boldsymbol \lambd... ...ge \textrm {dim} \; \textrm {ker} \; (\mathbf {T} - {\boldsymbol \lambda })^*, $

for every $ \boldsymbol \lambda $ in the Taylor spectrum $ \sigma (\mathbf {T})$ of $ \mathbf {T}$. We prove that the Weyl spectrum of $ \mathbf {T}$, $ \omega (\mathbf {T})$, satisfies the identity

$\displaystyle \omega (\mathbf {T})=\sigma (\mathbf {T}) \setminus \pi _{00}(\mathbf {T}), $

where $ \pi _{00}(\mathbf {T})$ denotes the set of isolated eigenvalues of finite multiplicity.

Our method of proof relies on a (strictly $ 2$-variable) fact about the topological boundary of the Taylor spectrum; as a result, our proof does not hold for $ d$-tuples of commuting hyponormal operators with $ d>2$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47A13, 47B20

Retrieve articles in all journals with MSC (2010): 47A13, 47B20


Additional Information

Sameer Chavan
Affiliation: Department of Mathematics & Statistics, Indian Institute of Technology, Kanpur, 208016, India
Email: chavan@iitk.ac.in

Raúl Curto
Affiliation: Department of Mathematics, University of Iowa, Iowa City, Iowa 52242
Email: raul-curto@uiowa.edu

DOI: https://doi.org/10.1090/proc/13479
Keywords: Hyponormality, Taylor spectrum, Weyl spectrum
Received by editor(s): August 27, 2016
Published electronically: April 12, 2017
Additional Notes: The second named author was partially supported by NSF Grant DMS-1302666.
Communicated by: Stephan Ramon Garcia
Article copyright: © Copyright 2017 American Mathematical Society